Georgia, 2015Damaging Wind in Georgia, May 18, 2015
May 18, 2015 · NWS CAE · 1 event in 1 county or zone
An isolated severe thunderstorm produced some wind damage in Lincoln county taking down some trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced some wind damage in Lincoln county taking down some trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 18, 1:49 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, May 18, 1:49 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
249 PM EDT MON MAY 18 2015
.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN AND SHIFT EAST TONIGHT ALLOWING HIGHER
LEVELS OF ATMOSPHERIC MOISTURE INTO OUR REGION. A WEAK FRONT WILL
CROSS THE AREA TUESDAY AFTERNOON AND EVENING WITH ADDITIONAL
SHOWERS AND THUNDERSTORMS. THE FRONT WILL REMAIN JUST SOUTH OF THE
REGION THROUGH THE WEEKEND WITH PARTLY CLOUDY SKIES AND LOW
CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL SHORTWAVE ENERGY WILL PUSH EAST THIS AFTERNOON
WEAKENING THE UPPER LEVEL RIDGE OVER THE AREA. AS THE RIDGE MOVES
EAST MOISTURE ADVECTION WILL INCREASE OVER THE AREA ALLOWING PWAT
VALUES TO RISE TO AROUND 1.75 INCHES. WEAK 0-6KM SHEAR WILL
YIELD UNORGANIZED SCATTERED CONVECTION THIS AFTERNOON. THE
GREATEST OCCURRENCE OF SHOWERS AND THUNDERSTORMS SHOULD BE SW OF
THE FA WHERE CAPE VALUES ARE LARGEST. CANNOT COMPLETELY RULE OUT
AN ISOLATED SEVERE STORM BUT PROBABILITIES APPEAR LOW WITH WEAK
SHEAR IN PLACE AND LITTLE ORGANIZATION EXPECTED.
TONIGHT UPPER LEVEL CLOUDS AND HIGH DEWPOINTS WILL KEEP LOWS ABOVE
NORMAL. LOW TEMPERATURES IN THE UPPER 60S ARE LIKELY.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
UPPER LEVEL RIDGE WILL BEGIN THE DAY ALONG THE COAST AND CONTINUE
TRACKING EASTWARD INTO THE ATLANTIC BASIN TUESDAY WITH A ZONAL
PATTERN FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE WEAK
FRONTAL BOUNDARY WILL MOVE THROUGH THE FORECAST AREA DURING THE
AFTERNOON HOURS TRIGGERING SHOWERS AND THUNDERSTORMS FOR THE LATE
MORNING THROUGH EVENING HOURS. PWAT VALUES WILL BE BETWEEN 1.6 AND
1.7 INCHES THROUGH MUCH OF TUESDAY AND WITH WEAK FLOW ALOFT COULD
LEAD TO SOME LOCALLY HEAVY RAINFALL. ONE CONCERN WILL BE THE LOW
LEVEL WINDS WHICH WILL TURN NORTHWESTERLY DURING THE LATE MORNING
AND EARLY AFTERNOON HOURS...WITH THIS DOWNSLOPING WIND CONVECTION
IS TYPICALLY SUPPRESSED ESPECIALLY ACROSS THE WESTERN MIDLANDS. AS
SUCH HAVE ADJUSTED POPS TO ACCOUNT FOR THE DOWNSLOPING WITH HIGHER
POPS IN THE CENTRAL AND EASTERN MIDLANDS. FRONT WILL STALL JUST
SOUTH OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THIS WILL
KEEP MOISTURE AND INSTABILITY GREATEST OVER THE SOUTHERN MIDLANDS
AND CSRA SO HAVE KEPT SLIGHT CHANCE POPS FOR THOSE AREAS TUESDAY.
SEVERE THREAT THROUGH THE SHORT TERM REMAINS LOW WITH THE MAIN
POTENTIAL FROM DAMAGING WIND GUSTS. DAYTIME HIGH TEMPERATURES
WILL BE IN THE UPPER 80S TO LOWER 90S WITH OVERNIGHT LOWS IN THE
MIDDLE TO UPPER 60S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
MODELS REMAIN IN GOOD AGREEMENT WITH SOME MINOR TIMING AND
INTENSITY DIFFERENCES THROUGH THE WEEKEND AND INTO NEXT WEEK.
FRONTAL BOUNDARY WILL CONTINUE TO SHEAR APART SOUTH OF THE
FORECAST AREA WITH A WEAK AREA OF LOW PRESSURE EXPECTED TO CROSS
THE REGION THURSDAY AND THURSDAY NIGHT. ON FRIDAY HIGH PRESSURE
CROSSING THE CENTRAL GREAT LAKES WILL USHER SLIGHTLY COOLER AND
DRIER AIR SOUTHWARD AND INTO THE REGION. THE HIGH WILL TRACK OFF
THE NEW ENGLAND COAST ON SATURDAY ALLOWING MOIST SOUTHERLY FLOW TO
BEGIN RETURNING TO THE REGION. THIS WILL ALLOW LOW CHANCES OF
MAINLY DIURNAL SHOWERS AND THUNDERSTORMS TO RETURN TO THE AREA.
TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST
PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS MAY IMPACT TAF SITES
THIS AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
IN CENTRAL GA WITH A FEW ISOLATED SHOWERS IN THE MIDLANDS AND
CSRA. EXPECTING THE GREATEST COVERAGE TO REMAIN W OF TAF
SITES...HOWEVER CONVECTION MAY IMPACT TAF SITES THROUGH THE
AFTERNOON. MENTIONED VCSH AT ALL SITES WITH THE EXCEPTION OF OGB.
DEBRIS CLOUDS FROM TODAYS CONVECTION SHOULD REMAIN OVER THE AREA
OVERNIGHT. THIS SHOULD HELP PREVENT FOG FORMATION. HOWEVER THERE
MAY STILL BE RESTRICTIONS DUE TO VALLEY FOG AT AGS/OGB.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE THIS AFTERNOON
AND EVENING. AN APPROACHING COLD FRONT MAY BRING MORE RESTRICTIONS
ON TUESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, May 18, 2:24 AM EST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
324 AM EDT MON MAY 18 2015
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
190730-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
324 AM EDT MON MAY 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
GEORGIA AND CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 18, 3:46 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
446 PM EDT MON MAY 18 2015
GAZ040-063-064-SCZ018-182130-
MCDUFFIE-LINCOLN-COLUMBIA-MCCORMICK-
446 PM EDT MON MAY 18 2015
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN AND MCCORMICK
COUNTIES...
AT 443 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
LINCOLNTON....MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL LIKELY CONTAIN WIND GUSTS NEAR 45 MPH...
FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY DOWNPOURS.
PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS.
LAT...LON 3398 8265 3398 8261 3396 8257 3400 8258
3403 8239 3370 8221 3364 8250 3366 8251
3365 8249 3383 8260 3387 8258 3386 8261
TIME...MOT...LOC 2043Z 265DEG 8KT 3385 8258Thunderstorm Wind, Lincoln
- When
- May 18, 3:50 PM EST to 3:52 PM EST
- Where
- Lincoln County, 0.69 mi N of Goshen
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.860, -82.500
Emergency Manager reported trees down in the Goshen area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, May 18 to 20, 20151 death · $1.0 million · 1.75 in hail · 25 events
- Flash Flooding in Louisiana, May 18, 20151 death · 2 injured · $166,000 · 24 events
- Flash Flooding and Hail in Texas, May 18, 20151 death · $20,000 · 0.88 in hail · 6 events
- Flash Flooding and Flooding in Maryland, May 18 to 19, 20151 death · $15,000 · 6 events
- Tornadoes and Flash Flooding in Texas, May 18 to 20, 2015$2.0 million · EF1 · 36 events
- Damaging Winds in New York, May 18, 2015$135,000 · 52 kt wind · 9 events
- Flash Flooding in New York, May 18, 2015$50,000 · 3 events
- Tornadoes and Flash Flood in Texas, May 18 to 19, 2015$15,000 · EF0 · 21 events
- Hail and Damaging Wind in New York, May 18, 2015$30,000 · 1 in hail · 2 events
- Frost and Freeze in Minnesota, May 18 to 19, 201524 events
- Flash Flooding and Lightning Strike in Texas, May 18, 20151 injured · 13 events
- Frost and Freeze in North Dakota, May 18 to 19, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566641.